MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC SL STEM 2 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED

ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC SL STEM 2 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This combined report is being submitted to relay additional information.Investigation of this event has been completed.During investigation this device was determined to be a main device and not a concomitant, therefore this report is being filed.Concomitant medical products metasul, alpha insert, hh/28 catalog: 01.00010.408; lot: 2500400.Metasul head 28mm m 12/14 catalog: 192806; lot: 2500153.Fitmore shell with screw cones, uncemented, 50/hh catalog: 01.00024.550; lot: 2512796.Investigation and conclusion: event description: the patient underwent a left total hip replacement procedure on (b)(6) 2010.Due to a periprosthetic femur fracture, the patient underwent revision surgery on (b)(6) 2022.Harm: s3 - bone fracture.Hazardous situation: reported issue is not device related.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: two undated radiographs of the left hip have been received.On the images a periprosthetic femur fracture can be seen.Stickers of revision surgery: during the revision surgery an arcos revision hip stem, a modular head and a durasul alpha insert were implanted together with cable wires.Images: a photograph was received showing the removed alloclassic stem with the head mounted and a polyethylene insert with a metasul inlay and a screw in the polyethylene.The parts show blood and soft tissue remnants.No product damages are visible.However, due to poor image quality (blurred photography), a detailed assessment cannot be made.Product evaluation: no product was returned; therefore, visual evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history record of the alloclassic stem identified no deviations or anomalies during manufacturing.Conclusion: the patient underwent a left total hip replacement procedure on (b)(6) 2010.Due to a periprosthetic femur fracture, the patient underwent revision surgery on (b)(6) 2022.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the radiographs the reported periprosthetic femur fracture can be confirmed.However, due to the lack of medical records such as patient visit notes and surgical notes, the reason for the periprosthetic fracture remains unknown.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.(b)(4).
 
Event or Problem Description
It was reported that a revision surgery took place, due to bone fracture.Investigation results are now available.Attempts have been made and no further information has been provided.

Brand Name
ALLOCLASSIC SL STEM 2 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14301036
Report Number0009613350-2022-00268
Device Sequence Number17470301
Product Code LZO
UDI-Device Identifier00889024590229
UDI-Public00889024590229
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2014
Device Model NumberN/A
Device Catalogue Number00000002842
Device Lot Number2521008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient Weight70 KG